Home Current Issue Previous Issues Published Ahead-of-Print Podcasts For Authors Journal Info
Skip Navigation LinksHome > December 2012 - Volume 40 - Issue 12 > 1145: Be Careful About Anaphylactic Shock By Antagonism of...
Critical Care Medicine:
doi: 10.1097/01.ccm.0000425357.01760.da
Poster: ABSTRACT Only

1145: Be Careful About Anaphylactic Shock By Antagonism of the Neuromuscular Blockade ~Cases of Anaphylactic Shock Induced By Sugammadex

Takahiro, Terada; Haruyama, Naoko; Mae, Tomoko; Doi, Kenji; Ozaki, Makoto

Collapse Box

Abstract

Case Reports: Sugammadex is a modified gamma-cyclodextrin in wide-spread use for the antagonist of the neuromuscular blockade especially by rocuronium. We report the four patients who suffered from severe allergic reactions to Sugammadex.For more than 5000 patients a year in our hospital, Sugammadex were given as antagonists of the neuromuscular blockades, four patients (Two male and two female) were allergic to this from Apr,2011 to July 2012.Ages were 24 to 70y.o.Their ASA physical status were 1.All surgeries had scheduled and anesthesias were induced by propofol and remifentanil and maintained by total intravenous anesthesia. rocuronium was given 0.6 mg kg-1as neuromuscular blockade. All operations were administrated without incident. After operations, 2~3mg. kg-sugammadex were injected slowly 3-5 minutes before extubation.But all four patients developed intense erythema over their anterior part of the thorax within 10 minutes after injection. Their systolic blood pressure fell more than 30% before injection, and oxygen saturation fell to 84-90%. Lung auscultation revealed bilateral wheeze. Two of them were in fatal condition which needed cardio-pulmonary resuscitations. We performed CPR and gave 100-150mg hydrocortisone, 0.3-1.5mg adrenaline for them. A few days later all of them were discharged uneventfully. Some publications suggest that Sugammadex is a safe and well-tolerated drug and useful for the treatment of anaphylaxis to rocuronium. In other way, Sugammadex causes anaphylactic shock because of following three cases;?its branch of gamma-cyclodextrin may be an antigen,?its branch of thiopropionic acid may be an antigen,?Sugammadex-Rocronium complex may be an antigen. In our cases complex may be trigger of allergic reaction, because they were not allergic to the pinprick tests of Sugammadex and Rocronium. But we speculate that previous sensitization may cause more anaphylactic reactions by Sugammadex because we generally ingests more than 4g of cyclodextrins as molecules present in many foods per day.In use of sugammadex, we have to be careful about its allergic reactions and observe carefully more than 10 minutes after injection of it.

(C) 2012 by the Society of Critical Care Medicine and Lippincott Williams & Wilkins

Article Tools

Share